Minnesota, 2013Blizzard in Minnesota, February 10 to 11, 2013
February 10 to 11, 2013 · NWS MPX · 10 events in 10 counties and zones
A large storm system dumped 6 to 12 inches of snow across a wide area of west central and portions of southwest Minnesota, with local amounts up to 14 inches near Alexandria and Morris on Sunday, February 10th. By the late afternoon and evening hours, a strong pressure gradient developed as the storm system departed.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large storm system dumped 6 to 12 inches of snow across a wide area of west central and portions of southwest Minnesota, with local amounts up to 14 inches near Alexandria and Morris on Sunday, February 10th. By the late afternoon and evening hours, a strong pressure gradient developed as the storm system departed. Wind speeds increased to over 25 mph by the evening, with gusts in open areas between 40 and 50 mph during the overnight hours, especially along the Minnesota River Valley, and near the South Dakota border. These wind speeds, combined with the newly fallen snow, created blizzard conditions across most of west central and portions of southwest Minnesota. The Minnesota Department of Transportation called in all of the snow plows in this area due to significant blowing and drifting snow across the highways. Interstate 94, from Alexandria, northwest to Fargo was closed due to numerous stalled cars and accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 10, 5:58 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 10, 5:58 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
558 PM CST SUN FEB 10 2013
.AVIATION... /00Z TAF ISSUANCE/
SURFACE LOW PRESSURE IS ALONG THE IA/MN BORDER EARLY THIS
EVENING. DENSE FOG HAS DEVELOPED AROUND THE LOW WHERE WINDS HAVE
BECOME NEARLY CALM. LIGHT RAIN CONTINUES TO EXPAND IN COVERAGE
AHEAD OF THE SURFACE LOW. THE RAIN WILL SPREAD INTO KEAU EARLY IN
THE TAF PERIOD AND THEN MIX WITH OR CHANGE TO SNOW IN THE 03Z-06Z
TIME FRAME. SNOW THEN LIKELY FOR A TIME DURING THE OVERNIGHT HOURS
WITH UP TO 2 INCHES OF ACCUMULATION. KMSP AND KRNH WILL BE ON THE
EDGE OF THE PRECIPITATION EARLY THIS EVENING. COULD SEE A LITTLE
RAIN EARLY ON...BUT AS THE LOW MOVES EAST...WINDS WILL BECOME MORE
NORTHERLY WITH FALLING TEMPERATURES ALONG WITH LIGHT SNOW
SPREADING IN FROM THE WEST. OVERNIGHT ACCUMULATION IN THE 1 TO 2
INCH RANGE. KAXN...KRWF AND KSTC WILL SEE INCREASING NW WINDS THIS
EVENING. SPEEDS NEAR 25 KNOTS LIKELY BY MID EVENING WITH GUSTS UP
TO 38 KNOTS. THIS WILL PERSIST OVERNIGHT AND MUCH OF MONDAY. BLSN
EXPECTED TO BECOME A PROBLEM FOR KAXN AND KRWF ALTHOUGH CONFIDENCE
ON HOW LOW THE VISIBILITY WILL GET TROUBLESOME DUE TO THE WET
SNOW TODAY AND JUST HOW MUCH MORE SNOW WILL FALL TONIGHT. IFR
OR LOWER CEILINGS THROUGH MUCH OF THE PERIOD WITH CONDITIONS IMPROVING
LATE MONDAY AFTERNOON.
KMSP...SOME LIGHT RAIN MAY OCCUR THROUGH 02Z WITH WINDS BECOMING
MORE NORTHERLY THERE AFTER ALONG WITH A BETTER CHANCE FOR LIGHT
SNOW. LIGHT SNOW WILL PERSIST THROUGH MONDAY MORNING WITH UP TO 2
INCHES OF NEW SNOW BETWEEN NOW AND 15Z. NW WINDS NEAR 20 KNOTS
WITH GUSTS TO 30 KNOTS OVERNIGHT AND MUCH OF MONDAY. CONFIDENCE ON
THE CEILING FORECAST IS LOW WITH POTENTIAL FOR LOW MVFR CIGS
DEVELOPING BY LATE THIS EVENING OR OVERNIGHT.
/OUTLOOK FOR KMSP/
MON AFTN...MVFR WITH -SN. NW WINDS 18G30KTS.
TUE...VFR. W WINDS 5 TO 10 KTS.
WED...VFR. MVFR WITH CHC -SN LATE. SW WINDS 5 TO 10 KTS.
&&
.DISCUSSION... /ISSUED 228 PM CST SUN FEB 10 2013/
THE ONGOING WINTER STORM CONTINUES TO BE THE PRIMARY CONCERN. WE
ARE CURRENTLY IN A BIT OF A LULL AS THE AREA OF WARM ADVECTION
RELATED PCPN IS LIFTING NORTH THROUGH THE AREA AND THE DRY SLOT IS
HELPING TO SHUT THINGS OFF FOR A TIME. HOWEVER... PCPN ASSOCIATED
WITH THE UPPER LOW AND MAIN MID-LEVEL VORTICITY MAX CAN BE SEEN
FROM FAR SOUTHWEST MINNESOTA INTO WESTERN IOWA... AND THIS WILL
IMPACT THE AREA INTO THE EVENING HOURS. THE MID-LEVEL DEFORMATION
ZONE AND ASSOCIATED FRONTOGENETIC PCPN CAN BE SEEN FROM NORTHWEST
MINNESOTA SOUTH THROUGH EASTERN SOUTH DAKOTA. AS WE WORK INTO THE
EVENING HOURS EVERYTHING SHOULD START TO SHIFT EASTWARD WITH THE
UPPER LEVEL SHORTWAVE AND SURFACE LOW... WHICH IS NOW LOCATED
OVER NORTHWEST IOWA. THE PRESSURE RISE-FALL COUPLET IS POINTING
FROM SOUTH CENTRAL NEBRASKA INTO CENTRAL WISCONSIN... WHICH
SUGGEST THE SURFACE LOW WILL MOVE ACROSS FAR SOUTHEAST MINNESOTA
OVER THE NEXT 6-12 HOURS... PRETTY MUCH IN LINE WITH WHERE THE
GUIDANCE ENDED UP OVER THE PAST DAY OR SO. PCPN-TYPE WOUND UP
BEING THE MAIN DICTATOR AS TO HOW MUCH PCPN OCCURRED WITH THE WARM
ADVECTION SURGE THIS MORNING... WITH UPRIGHT AND SYMMETRIC
INSTABILITY PLAYING A ROLE IN MODULATING PCPN INTENSITY. THE
SOUTHEAST THIRD OR SO OF THE CWFA SAW THE GREATEST DEGREE OF MIXED
PCPN... PRETTY MUCH IN LINE WITH A BLEND OF THE NAM AND ECMWF...
WHILE THE GFS WAS A BIT TOO WARM OVERALL... PARTICULARLY IN ITS
THERMAL PROFILE OVER THE LOWER 2K FT. PCPN DID CHANGE TO SNOW
REASONABLY QUICKLY... BUT NOT BEFORE ONE TO THREE TENTHS OF AN
INCH OF PCPN WAS /LOST/ TO SLEET AND FREEZING RAIN... WHICH
REDUCED SNOW TOTALS BY A GOOD 1 TO 3 INCHES FROM WHAT THEY COULD
HAVE BEEN. LOCATIONS ACROSS THE NORTH CENTRAL AND NORTHWEST
CWFA... WHERE THINGS HAVE BEEN ALL SNOW... SAW ANYWHERE FROM 3-8
INCHES OF SNOW AS OF 2 PM... AND SHOULD SEE SOME ADDITIONAL
ACCUMULATION THROUGH THE NIGHT. WINDS STILL LOOK TO INCREASE
DRAMATICALLY DURING THE LATE EVENING AND OVERNIGHT AS WE GET INTO
THE TIGHTER PRESSURE GRADIENT BEHIND THE LOW. STRONGEST WINDS WILL
BE ALONG THE HIGHER TERRAIN OF THE BUFFALO RIDGE AND DOWN THROUGH
THE MINNESOTA RIVER VALLEY. WILL KEEP BLIZZARD WARNINGS IN PLACE
GIVEN CONTINUED EXPECTATIONS FROM GUSTY WINDS FROM LATE EVENING
THROUGH A GOOD PART OF MONDAY. WILL CONTINUE TO BRACKET THE
BLIZZARD WARNING WITH WINTER STORM WARNINGS AND WINTER WEATHER
ADVISORIES GIVEN EXPECTATIONS FOR BLOWING AND DRIFTING SNOW...
EVEN THOUGH THE BULK OF THE FALLING SNOW WILL BE DONE BY LATE
EVENING. WILL REDUCE THE WINTER STORM WARNING AREA IN SIZE...
HOWEVER... TO ACCOUNT FOR THE FACT THAT MIXED PCPN KEPT PCPN IN
CHECK FOR THE SOUTHEAST PORTION OF THE WARNING... AND THAT THE
MAIN CONCERNS NOW WILL BE WITH SNOW SHOWERS AND SOME
BLOWING/DRIFTING. THERE IS STILL A CHANCE FOR SOME PATCHY DRIZZLE
AND/OR FREEZING DRIZZLE OVER THE SOUTHEAST PORTION OF THE AREA
INTO EARLY EVENING UNTIL THE PROFILE RE-MOISTENS IN THE WAKE OF
THE DRY SLOT.
SNOW SHOWERS AND GUSTY WINDS IN THE CYCLONIC FLOW ON MONDAY WILL
GIVE WAY TO RIDGING AND DRY CONDITIONS MONDAY NIGHT... WHICH WILL
THEN REMAIN IN PLACE THROUGH WEDNESDAY. PCPN CHANCES THEN LOOK TO
RETURN OVER THE LATTER HALF OF THE WEEK AS AN ALBERTA CLIPPER
DESCENDS INTO THE REGION. THE ECMWF AND GFS HAVE COME INTO DECENT
AGREEMENT ON THAT FEATURE... WITH THE ECMWF SHIFTING NORTHEAST
MORE IN LINE WITH THE GFS. THE CLIPPER NECESSITATES SOME POPS FROM
THURSDAY INTO EARLY FRIDAY... THEN IT LOOKS TO TURN MUCH COLDER
FOR THE WEEKEND AS ARCTIC AIR DROPS INTO THE REGION ONCE AGAIN.
THAT ARCTIC AIRMASS... ALONG WITH ANOTHER ALBERTA CLIPPER OR
TWO... CURRENTLY LOOKS LIKE IT WILL HANG AROUND FOR MUCH OF THE
SUBSEQUENT WEEK... WITH THE ECMWF AND GFS SHOWING REMARKABLE
AGREEMENT THROUGH 240 HOURS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST MONDAY FOR BLUE EARTH-
CARVER-FARIBAULT-FREEBORN-LE SUEUR-MARTIN-RICE-SCOTT-STEELE-
WASECA-WATONWAN.
WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR CHIPPEWA-
DOUGLAS-KANDIYOHI-LAC QUI PARLE-POPE-REDWOOD-RENVILLE-
STEVENS-SWIFT-YELLOW MEDICINE.
BLIZZARD WARNING FROM 9 PM THIS EVENING TO 6 PM CST MONDAY FOR
BROWN-CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-NICOLLET-
POPE-REDWOOD-RENVILLE-SIBLEY-STEVENS-SWIFT-YELLOW MEDICINE.
WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR MCLEOD-MEEKER-
STEARNS-TODD.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR BENTON-KANABEC-
MILLE LACS-MORRISON-SHERBURNE-WRIGHT.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR ANOKA-CHISAGO-
DAKOTA-GOODHUE-HENNEPIN-ISANTI-RAMSEY-WASHINGTON.
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BROWN-
NICOLLET-SIBLEY.
WI...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
RAH/TRHHazardous weather outlook, Feb 10, 3:05 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CST SUN FEB 10 2013
MNZ042>045-049>051-058-059-066-112115-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-MEEKER-
WRIGHT-MCLEOD-
305 PM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA AND EAST CENTRAL MINNESOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT. STORM TOTAL SNOW
ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED. BLOWING SNOW IS ALSO
POSSIBLE LATE TONIGHT. PLEASE CONSULT THE WINTER WEATHER MESSAGE
PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIGHT SNOW AND AREAS OF BLOWING SNOW WILL IMPACT MUCH OF THE AREA
INTO MONDAY. ADDITIONAL LIGHT ACCUMULATIONS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.
MNZ041-047-048-054>057-064-065-067-073>075-112115-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-
305 PM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT THROUGH EARLY EVENING FOR
STORM TOTAL SNOWFALL OF 5 TO 11 INCHES. A BLIZZARD WARNING IS IN
EFFECT TONIGHT AS STRONG WINDS DEVELOP AND PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW. WHITE OUT CONDITIONS ARE LIKELY AT
TIMES. PLEASE CONSULT THE WINTER WEATHER MESSAGE PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A BLIZZARD WARNING CONTINUES THROUGH MONDAY. OCCASIONAL LIGHT
SNOW WILL PRODUCE LIGHT ADDITIONAL ACCUMULATIONS... HOWEVER WIND
GUSTS TO 45 MPH WILL RESULT IN OCCASIONAL WHITE OUT CONDITIONS
FROM BLOWING SNOW. PLEASE CONSULT THE WINTER WEATHER MESSAGE
PRODUCT FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.
MNZ052-053-060>063-068>070-076>078-082>085-091>093-WIZ014>016-
023>028-112115-
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-
MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
PEPIN-CHIPPEWA-EAU CLAIRE-
305 PM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT. STORM
TOTAL SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE EXPECTED. GUSTY
WINDS WILL DEVELOP BY LATE EVENING... LEADING TO AREAS OF BLOWING
AND DRIFTING SNOW AND REDUCED VISIBILITIES THROUGH THE OVERNIGHT
HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIGHT SNOW AND AREAS OF BLOWING SNOW WILL IMPACT MUCH OF THE AREA
INTO MONDAY. ADDITIONAL LIGHT ACCUMULATIONS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Feb 10, 7:30 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW SAUK RAPIDS 45.59N 94.17W
02/10/2013 M8.5 INCH BENTON MN TRAINED SPOTTER
STORM TOTAL... SO FAR
&&
JLTLocal storm report, Feb 10, 7:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM SNOW MOTLEY 46.34N 94.64W
02/10/2013 M10.0 INCH MORRISON MN TRAINED SPOTTER
UPDATED SNOWFALL TOTAL.
&&
JLTLocal storm report, Feb 10, 8:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW RICE LAKE 45.50N 91.74W
02/10/2013 M1.5 INCH BARRON WI TRAINED SPOTTER
STORM TOTAL...
&&
JLTLocal storm report, Feb 10, 8:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
823 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW INVER GROVE HEIGHTS 44.83N 93.06W
02/10/2013 M3.0 INCH DAKOTA MN TRAINED SPOTTER
STORM TOTAL... SO FAR.
&&
JLTLocal storm report, Feb 10, 8:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
853 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW LAKEVILLE 44.68N 93.24W
02/10/2013 M2.4 INCH DAKOTA MN TRAINED SPOTTER
STORM TOTAL...
&&
JLTLocal storm report, Feb 10, 8:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW GLENWOOD 45.65N 95.38W
02/10/2013 M12.0 INCH POPE MN TRAINED SPOTTER
STORM TOTAL...
&&
JLTBlizzard, Chippewa
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Chippewa forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Douglas
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th. Interstate 94 was closed from Alexandria to Fargo during the height of the storm.
Blizzard, Kandiyohi
- When
- February 10, 9:00 PM CST to February 11, 3:00 AM CST
- Where
- Kandiyohi forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 25 mph, with gusts over 40 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Lac Qui Parle
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Pope
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Pope forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Stevens
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Stevens forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Swift
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Swift forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Yellow Medicine
- When
- February 10, 9:00 PM CST to February 11, 6:00 AM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Redwood
- When
- February 11, 12:00 AM CST to 6:00 AM CST
- Where
- Redwood forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
Blizzard, Renville
- When
- February 11, 12:00 AM CST to 6:00 AM CST
- Where
- Renville forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
All of the Minnesota Department of Transportation snow plows were brought in due to significant blowing and drifting snow across the county. Wind speeds increased to over 30 mph, with gusts over 45 mph in open country caused blizzard conditions for several hours during the overnight hours of Monday, February 11th.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- High Wind in Tennessee, February 10 to 11, 2013$33,000 · 74 kt wind · 6 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423622, 423623, 423624, 423625, 423626, 423629, 423630, 423631, 423627, 423628.